Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Phoenix, AZ

July 15, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 15, 2014, 3:06 PM MST for Maricopa County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 3:06 PM MST (22:06 UTC)
Expired
Jul 15, 2014, 5:00 PM MST
In force
114 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 39 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS55 KPSR 152206
FFWPSR
AZC013-160000-
/O.NEW.KPSR.FF.W.0010.140715T2206Z-140716T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
306 PM MST TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES SCOTTSDALE...MESA...FOUNTAIN HILLS...

* UNTIL 500 PM MST

* AT 303 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALT RIVER
  TUBING RECREATION AREA...GOLDFIELD RANCH...MCDOWELL MOUNTAIN
  PARK...DESERT RIDGE MARKETPLACE...SAGUARO LAKE...SCOTTSDALE AIRPORT
  AND RIO VERDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3387 11164 3364 11157 3351 11146 3340 11178
      3353 11190 3366 11211

$$

MCLANE
2 follow-up statements
378 
WGUS75 KPSR 152256
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
356 PM MST TUE JUL 15 2014

AZC013-160000-
/O.CON.KPSR.FF.W.0010.000000T0000Z-140716T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
356 PM MST TUE JUL 15 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
CENTRAL MARICOPA COUNTY...

AT 349 PM MST...THUNDERSTORMS WERE STILL PRODUCING HEAVY RAINFALL 
OVER PARADISE VALLEY AND SOUTH SCOTTSDALE. MARICOPA COUNTY FLOOD 
CONTROL DISTRICT GAGES INDICATE THAT OVER THREE QUARTERS OF AN INCH 
OF RAIN HAS FALLEN IN THE WARNING AREA SINCE 3 PM. THIS IS ENOUGH TO 
CAUSE FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDOWELL
MOUNTAIN PARK...DESERT RIDGE MARKETPLACE...SCOTTSDALE AIRPORT...RIO
VERDE...SCOTTSDALE AND FOUNTAIN HILLS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3387 11164 3364 11157 3351 11146 3340 11178
      3353 11190 3366 11211

$$

MCLANE
133 
WGUS75 KPSR 152356
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
456 PM MST TUE JUL 15 2014

AZC013-160002-
/O.EXP.KPSR.FF.W.0010.000000T0000Z-140716T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
456 PM MST TUE JUL 15 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MST FOR CENTRAL
MARICOPA COUNTY...

HEAVY RAIN HAS ENDED OVER CENTRAL MARICOPA COUNTY. THE FLASH FLOOD 
WARNING WILL THEREFORE BE ALLOWED TO EXPIRE. MOTORISTS HOWEVER 
SHOULD CONTINUE TO BE ALERT AS THERE MAY STILL BE PONDING OF WATER 
ON SOME ROADWAYS. SOME DRAINAGES...INCLUDING INDIAN BEND WASH...WILL 
ALSO CONTINUE TO FLOW FOR THE NEXT FEW HOURS. PLEASE KEEP CHILDREN 
AWAY FROM THE EDGE OF THESE WASHES...AS THEY COULD EASILY SLIP AND 
FALL INTO THE WATER.

LAT...LON 3387 11164 3364 11157 3351 11146 3340 11178
      3353 11190 3366 11211

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:20 PM MST, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 15, 1:20 PM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
120 PM MST TUE JUL 15 2014

.UPDATE...UPDATED AVIATION DISCUSSION...

&&

.SYNOPSIS...
MONSOON MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION
TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER
TEMPERATURES ARE ALSO FORECAST DUE TO CLOUDS...HUMIDITY...AND
RAINFALL. BY WEDNESDAY...A DRYING AND WARMING TREND IS FORECAST TO
LAST INTO FRIDAY. INCREASED HUMIDITY AND A THREAT OF AFTERNOON
THUNDERSTORMS WILL RETURN MAINLY TO PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL ARIZONA THIS WEEKEND.

&&

.DISCUSSION...
EARLY START TO THUNDERSTORM ACTIVITY OVER ARIZONA. AS OF THIS
WRITING...PERSISTENT AREA OVER NORTHERN ARIZONA HAS PROMPTED
FLAGSTAFF AND LAS VEGAS OFFICES TO ISSUE A FLASH FLOOD WATCH FOR
PORTIONS OF THEIR FORECAST AREAS. MEANWHILE...LATER DEVELOPING
STORMS HAVE GOTTEN STARTED OVER SOUTHEAST ARIZONA WHICH APPEARS TO
BE ASSOCIATED WITH SOME SORT OF CYCLONIC FEATURE/INVERTED TROUGH
CENTERED NEAR THE NEW MEXICO BOOTHEEL AND COCHISE COUNTY. EVEN IN
OUR AREA...DESPITE CLOUD COVER...A SMALL BATCH OF STORMS HAS
DEVELOPED NEAR/NORTH OF CAVE CREEK/CAREFREE. EAST OF THE LOWER
COLORADO RIVER VALLEY THE AIRMASS IS VERY MOIST. THUS ANY GIVEN
STORM WILL BE ABLE TO PRODUCE A HEALTHY AMOUNT OF RAINFALL. MORNING
SOUNDINGS INDICATE WEAKER WINDS THROUGH THE COLUMN WHICH WOULD
CONTRIBUTE TO SLOWER STORM MOVEMENT WHICH IN TURN WOULD CONTRIBUTE
TO HEAVIER RAINFALL OVER A LOCALIZED AREA. MULLING OVER THE NEED FOR
A FLASH FLOOD WATCH. QUESTION IS HOW MUCH COVERAGE WILL THERE BE.
LATEST MODELS ARE GENERALLY NOT VERY ENTHUSIASTIC ABOUT PRECIP OVER
OUR FORECAST AREA...ESPECIALLY THE LOWER ELEVATIONS...LIKELY DUE TO
DRY ADVECTION CONTINUING EASTWARD. HOWEVER...THEY HAVE NOT HANDLED
THE EARLY STORM DEVELOPMENT OVER ARIZONA VERY WELL. FOR OUR WESTERN
AREAS...DRY AIR ADVECTION HAS ALREADY BEEN UNDERWAY ON THE BACK SIDE
OF A DEPARTING UPPER LOW CENTERED OFF THE BAJA COAST. ENOUGH LOWER
LEVEL MOISTURE REMAINS THAT A SLIGHT CHANCE REMAINS WARRANTED FOR
TODAY. WILL CONTINUE TO ANALYZE.

&&

PREVIOUS DISCUSSION ISSUED 240 AM...
TODAY AND TONIGHT...
PARTLY CLOUDY SKIES WERE NOTED AT 2 AM AS MONDAY EVENING CONVECTION
DISSIPATED QUICKLY AFTER DARK. LAST EVENINGS WEATHER BALLOON DATA
SHOWED A DRAMATIC INCREASE IN MONSOON MOISTURE ACROSS THE REGION...
ESPECIALLY EXTENDING FROM SAN DIEGO EAST TO PHOENIX AND TUCSON. IN
FACT LOW LEVEL MONSOON MOISTURE VALUES ARE CONSIDERED TO BE
EXCESSIVE AT THIS TIME.

THIS AFTERNOON...MODELS ARE SHOWING WEAK UPPER LEVEL DEFORMATION
ACROSS EASTERN AZ WHICH WILL SUPPORT ANOTHER ROUND OF TALL EASTERN
MOGOLLON RIM AND WHITE MOUNTAIN CONVECTION. WEAK MID LEVEL EASTERLY
STEERING CURRENTS...PLUS MUCH HIGHER THETA-E VALUES ACROSS SOUTH
CENTRAL AZ SHOULD RESULT IN WESTWARD BUILDING CONVECTION OFF THE
HIGHER TERRAIN TOWARD THE LOWER DESERTS BY EVENING. ALSO...WESTWARD
TRENDING CONVECTIVE OUTFLOWS SHOULD BE A FOCUS OF CONVECTION...MUCH
LIKE LAST EVENING VICINITY PHOENIX.

ALTHOUGH UPPER LEVEL SUPPORT IS MISSING IN SOUTHEAST CA AND
SOUTHWEST AZ TODAY...EXCESSIVE MOISTURE IN THIS REGION MAY LEAD TO
ISOLATED HEAT OF THE DAY LOW TOPPED CONVECTIVE STORMS...SOME OF
WHICH COULD STILL PRODUCE HEAVY RAIN.

ALL CONVECTION SHOULD END AFTER DARK DUE TO THE ABSENCE OF ANY
MID/UPPER LEVEL PERTURBATIONS.

WEDNESDAY...
PREVIOUS MODEL RUNS HAD FORECAST A PROFOUND DRYING TREND FROM THE
WEST AND SOUTHWEST WEDNESDAY. RECENT MODEL RUNS HAVE SLOWED THE
DRYING MAGNITUDE...THEREFORE WE HAVE HUNG ON TO A SLIGHT CHANCE OF
AFTERNOON AND EVENING CONVECTIVE POSSIBILITIES OVER THE SOUTH
CENTRAL AZ DESERTS AND MOUNTAINS. SOUTHEAST CA AND SOUTHWEST AZ
SHOULD BE DRIER AND DEVOID OF CONVECTION.

THURSDAY AND FRIDAY...
DRY...WARMER...AND MUCH STABLE ACROSS THE ENTIRE FORECAST AREA...
SOUTHEAST CA TO SOUTH CENTRAL AZ.

SATURDAY AND SUNDAY...
LIKE PREVIOUS MODEL RUNS...WIND FLOW AT ALL LEVELS BACKS FROM THE
SOUTH...OR FROM MEXICO. APPRECIABLE LOW LEVEL MONSOON MOISTURE FIRST
SURGES NORTH INTO THE COLORADO RIVER VALLEY SATURDAY...THEN SPREADS
ACROSS THE ENTIRE FORECAST AREA SUNDAY. A FEW UPPER LEVEL
PERTURBATIONS FROM MEXICO ARE FORECAST TO FLOW NORTH ACROSS THE
COLORADO RIVER VALLEY REGION...RESULTING IN A SLIGHT CHANCE OF
AFTERNOON/EVENING SHWRS/TSTMS EITHER SIDE OF THE COLORADO RIVER
VALLEY ON SATURDAY. CONVECTIVE POSSIBILITIES THEN SPREAD TO
PORTIONS OF SOUTH CENTRAL AZ ON SUNDAY.

MONDAY AND TUESDAY...
A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST
ACROSS THE ENTIRE FORECAST AREA THIS PERIOD...I.E. A TYPICAL MONSOON
FORECAST.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...
CONVECTION ALREADY DEVELOPING ACROSS THE DESERTS...GOING TO INCLUDE
AT LEAST A MENTION OF VCTS AT ALL PHOENIX SITES THROUGH EARLY
EVENING. EXACT TIMING AND PLACEMENT WILL BE EXTREMELY TOUGH TO
DETERMINE BUT EXPECT GUSTY NORTHEAST/EAST OUTFLOWS TO MOVE THROUGH
THE TERMINALS LATE THIS AFTERNOON. BKN MID CLOUDS WILL THEN LINGER
THROUGH MOST OF THE NIGHT.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOUTH TO SOUTHEASTERLY WINDS AT 12 KTS OR LESS AND SCATTERED MID TO
HIGH CLOUDS EXPECTED THROUGH THE ENTIRE TAF PERIOD. WITH DRIER AIR
BEGINNING TO WORK IN FROM THE WEST...EARLY EVENING WINDS FOR KIPL
MAY VEER TO WESTERLY HEADINGS AND HOLD OVERNIGHT WITH SPEEDS GNLY
10KTS OR LESS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AIR WILL CONTINUE TO SPREAD EASTWARD THROUGHOUT MUCH OF CNTRL
ARIZONA THURSDAY/FRIDAY. DAYTIME HUMIDITIES OVER THE LOWER DESERTS
MAY FALL AS LOW AS 10 PERCENT WITH THE INTRODUCTION OF DRIER AIR
INTO THE REGION WITH GOOD RECOVERIES OVERNIGHT. THEREFORE...THE BEST
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS WILL BE RELEGATED BACK TO
THE HIGHER TERRAIN...INCLUDING GILA COUNTY...WITH LITTLE TO NO
CHANCE OF PRECIPITATION IN SOUTHEAST CALIFORNIA THROUGH THIS PERIOD.
TEMPERATURES WILL GRADUALLY WARM AS THE DRIER AIR WORKS INTO THE
REGION...WITH ABOVE NORMAL TEMPERATURES POSSIBLE INTO THE EARLY
WEEKEND. WINDS WILL REMAIN RATHER LIGHT WITH ONLY OCCASIONAL
AFTERNOON GUSTS...THOUGH SOME STRONGER GUSTS WILL ACCOMPANY ANY
AFTERNOON AND EVENING THUNDERSTORMS IN GILA COUNTY. FORECAST MODELS
INDICATE A RETURN OF MONSOONAL MOISTURE BACK INTO THE REGION
SOMETIME AFTER SUNDAY...WITH SOME MINOR DIFFERENCES WHEN THE DEEPEST
PROFILE WILL BE OVER THE DISTRICTS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...AJ
PREVIOUS DISCUSSION...VASQUEZ
AVIATION...LEINS/NOLTE
FIRE WEATHER...NOLTE

In the hours before

Special weather statement, Jul 15, 2:06 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
206 PM MST TUE JUL 15 2014

AZZ023-024-152145-
MARICOPA AZ-
206 PM MST TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 245 PM MST

AT 203 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GOLDFIELD RANCH...MOVING SOUTHWEST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   MCDOWELL MOUNTAIN PARK...
   FOUNTAIN HILLS...
   GRANITE REEF DAM...

LAT...LON 3345 11161 3357 11182 3373 11173 3362 11143
TIME...MOT...LOC 2107Z 051DEG 10KT 3359 11160

LEINS
Local storm report, Jul 15, 2:12 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
212 PM MST TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HEAVY RAIN       1 NE SUPERIOR           33.30N 111.10W
07/15/2014  M0.94 INCH       PINAL              AZ   TRAINED SPOTTER

            RAINFALL IN LESS THAN AN HOUR

&&

EVENT NUMBER PSR1400107

PSR
Local storm report, Jul 15, 2:15 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
215 PM MST TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            1 NE SUPERIOR           33.30N 111.10W
07/15/2014                   PINAL              AZ   TRAINED SPOTTER

            6 IN. OF WATER FLOODING MAIN STREET IN SUPERIOR..

&&

EVENT NUMBER PSR1400108

PSR
Local storm report, Jul 15, 2:20 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            1 NE SUPERIOR           33.30N 111.10W
07/15/2014                   PINAL              AZ   TRAINED SPOTTER

            6 IN. DEEP WATER FLOODING MAIN STREET IN SUPERIOR AND
            QUEEN CREEK IN SUPERIOR RUNNING WITH 6 IN. DEEP WATER.

&&

CORRECTED REMARKS

EVENT NUMBER PSR1400108

PSR
Local storm report, Jul 15, 2:24 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
224 PM MST TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     FLOOD            SUPERIOR                33.29N 111.11W
07/15/2014                   PINAL              AZ   TRAINED SPOTTER

            STREET FLOODING IN SUPERIOR AND ON HWY. 60 JUST EAST OF
            SUPERIOR.

&&

EVENT NUMBER PSR1400109

PSR
Special weather statement, Jul 15, 2:37 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
237 PM MST TUE JUL 15 2014

AZZ023-024-028-152215-
PINAL AZ-MARICOPA AZ-
237 PM MST TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 315 PM MST

AT 234 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR USERY MOUNTAIN PARK...MOVING SOUTH AT 20
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   EAST MESA... APACHE JUNCTION AND  MESA...
   SUPERSTITION SPRINGS MALL...
   AUGUSTA RANCH AND FREESTONE PARK...
   GILBERT AND GILBERT CITY HALL...
   PHOENIX MESA GATEWAY AIRPORT AND SAN TAN VILLAGE MALL...
   QUEEN CREEK...
   CHANDLER HEIGHTS AND SEVILLE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3319 11148 3320 11182 3352 11174 3350 11150
TIME...MOT...LOC 2137Z 005DEG 17KT 3344 11162

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:06 PM MSTSevere Thunderstorm WarningPSRMaricopa27 min
Jul 14, 5:11 PM MSTSpecial Weather StatementPSRMaricopa49 min
Jul 14, 5:40 PM MSTSevere Thunderstorm WarningPSRMaricopa41 min
Jul 14, 5:49 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal21 min
Jul 14, 5:57 PM MSTBlowing Dust AdvisoryPSR73 min
Jul 14, 6:18 PM MSTSpecial Weather StatementPSR42 min
Jul 14, 6:33 PM MSTSevere Thunderstorm WarningPSRMaricopa39 min
Jul 14, 6:41 PM MSTSpecial Weather StatementPSRPinal49 min
Jul 14, 6:43 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 14, 6:51 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal114 min
Jul 14, 7:18 PM MSTAreal Flood AdvisoryPSRMaricopa117 min
Jul 15, 9:16 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 15, 11:37 AM MSTBlowing Dust AdvisoryPSR3 hr
Jul 15, 12:15 PM MSTSpecial Weather StatementPSRGila45 min
Jul 15, 12:22 PM MSTSpecial Weather StatementPSRPinal38 min
Jul 15, 12:59 PM MSTSpecial Weather StatementPSRPinal61 min
Jul 15, 1:13 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 15, 1:25 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal50 min
Jul 15, 1:38 PM MSTFlash Flood WatchPSR6 hr
Jul 15, 1:49 PM MSTSpecial Weather StatementPSR41 min
Jul 15, 2:06 PM MSTSpecial Weather StatementPSR39 min
Jul 15, 2:37 PM MSTSpecial Weather StatementPSRPinal38 min
Jul 15, 2:42 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 15, 3:23 PM MSTSpecial Weather StatementPSR52 min
Jul 15, 3:38 PM MSTBlowing Dust AdvisoryPSR82 min
Jul 15, 3:47 PM MSTAreal Flood AdvisoryPSRMaricopa118 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.